How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask DocPhilMD Your Own Question
DocPhilMD
DocPhilMD, Doctor
Category: OB GYN
Satisfied Customers: 56516
Experience:  Board Certified Internist trained in OB/GYN
55099014
Type Your OB GYN Question Here...
DocPhilMD is online now
A new question is answered every 9 seconds

I have an mirena which has been causing me pain for months

Customer Question

I have an mirena which has been causing me pain for months now I have this weird spotting that smells like metal and it looks tissuey what does this mean?
JA: How long have you had the pain? What seems to make the pain better or worse?
Customer: Since I first got this iud nothing seems to make it better they did say I now have 3.4cm cyst on my left ovary
JA: Anything else in your medical history you think the doctor should know?
Customer: I had PID 3 years ago I have 4 children and my husband had a miscarriage about 5 months ago we didn't know I was pregnant I was on the depo
Submitted: 10 months ago.
Category: OB GYN
Expert:  DocPhilMD replied 10 months ago.

Hi, this is Dr Phil, here to assist you. I am Board Certified with over 10 years of experience. I will respond with my answer shortly. Thank you.

Expert:  DocPhilMD replied 10 months ago.

it could be related to the IUD

does your doctor know about it?

Customer: replied 10 months ago.
No he is booked through the new year
Expert:  DocPhilMD replied 10 months ago.

I think you need to have the IUD removed

it is causing these issues.

It is causing inflammation that is resulting in this discharge and metal smell

Expert:  DocPhilMD replied 10 months ago.

Thanks for this question.

Please don't forget a positive 5 star rating. I appreciate it. :)

If you have more questions, just reply.